Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 91, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 15, 1998, 5:36 PM CDT for Clay County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 1998, 5:36 PM CDT (22:36 UTC)
- Expired
- Jun 15, 1998, 6:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, MO
The radar
The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 152237 RRA
SVRMCI
MOC047-152300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY-PLEASANT HILL MO
536 PM CDT MON JUN 15 1998
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN MISSOURI
* UNTIL 600 PM CDT
* AT 533 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF LIBERTY...OR ABOUT 7 MILES
NORTHEAST OF KANSAS CITY...MOVING EAST AT 25 MILES PER HOUR.
* THE SEVERE THUNDERSTORM WILL BE...
3 MILES SOUTH OF LIBERTY AT 540 PM CDT
5 MILES SOUTHEAST OF LIBERTY AT 545 PM CDT
6 MILES SOUTH OF MISSOURI CITY AT 555 PM CDT
PEOPLE IN THE PATH OF THIS STORM...CAN EXPECT ONE INCH SIZE
HAIL...AND WIND GUSTS UP TO 60 MPH. FOR YOUR SAFETY...MOVE
INDOORS...AND STAY AWAY FROM WINDOWS.
LAT...LON 3944 9457 3922 9456 3923 9424 3942 9425
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:45 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 15, 2:45 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 PM CDT MON JUN 15 1998 PROGRESSIVE W TO NW FLOW ALOFT WILL CONT NEXT SVRL DAYS. CPL OF SHRTWVS WILL PASS THRU CWA BTN NOW AND THU. FIRST SHRTWV FM CNTRL KS THRU CNTRL OK WITH VORT MAX E OF ICT IS MOVG E. LIFT FM FEATURE IS ENHNCG CNVTV DVLPMT ACRS WRN CWA WHERE RESIDUAL MSTR/INSTBY WAS LEFT OVER FM WEEKEND UPR FEATURE. 88D SHOWS WDLY SCT -SHRA/TSRA INCRG IN COVERAGE ACRS WRN MO/ERN KS AS APRNT VORT SPOKE LIFTS NE. WILL SEE BRIEF HVY RAIN AT TIMES AND PSBLY SOME SML HAIL. CNVTV ACTVTY EXPCD TO DRY UP BY MIDNIGHT WITH CLRG FM W TO E. MIN TEMPS LIKELY TO BE WRMR IN THE NE WHERE CLDS WILL EXIT LAST. IN BTN SYS TMRW WITH WAA HI CLDS STREAMING IN FM THE W. LLVL MSTR BGNS TO WORK BACK IN LTR IN THE DAY AS WNDS TURN TO THE S. FAVOR SLGTLY WRMR FAN GUID. POS TILT SHRTWV MOVG INTO THE NRN/CNTRL RCKYS TUE NGT AND INTO THE PLAINS ON WED. LEE SIDE TROF SETS UP TMRW AND SLY LLVL JET GETS CRANKING OVR OK/KS...GRADLY SHFTG E TUE NGT/WED. SHUD SEE FNT TO THE S RETURN AS A WRMFNT. OVERALL FAVOR ETA SFC DEPICTION. HWVR BOTH MODELS SIMILAR IN SUGG PTNL FOR WRMFNTL SCT CNVTN VIA ELEVATED LIFT. H8 THETA-E ADVCTN/MSTR CNVGNC WARRANTS MENTION OF LOW POPS ATTM. WED WILL BE A RETURN TO SUMMER COMPLETE WITH HIGH HUMIDITIES AND CAPPING H7 TEMPS. FWC APPRS TOO COOL AND WILL FOLLOW WRMR FAN. ...EAX... MO...NONE KS...NONE JULY
In the hours before
Special weather statement, Jun 15, 1:00 PM CDT, 4 hours 36 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT MON JUN 15 1998 ...ISOLATED THUNDERSTORMS POSSIBLE THROUGH EARLY EVENING... FORECAST: SCATTERED SHOWERS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS NORTHERN AND WESTERN MISSOURI AND ADJACENT EASTERN KANSAS THROUGH THE EVENING HOURS. A FEW THUNDERSTORMS ARE ALSO POSSIBLE. HOWEVER...ANY STORMS WHICH DO DEVELOP WILL REMAIN BELOW SEVERE LIMITS DUE TO A LACK OF SUFFICIENT INSTABILITY. DISCUSSION: AN AREA OF LOW PRESSURE OVER CENTRAL ILLINOIS WILL MOVE EAST AND AWAY FROM THE REGION THIS AFTERNOON. HOWEVER...THERE IS SUFFICIENT MOISTURE AND INSTABILITY LEFT OVER FOR SCATTERED SHOWERS. IN ADDITION...AN UPPER LEVEL DISTURBANCE OVER SOUTH CENTRAL KANSAS WILL MOVE EAST AND PROVIDE JUST ENOUGH LIFT THAT A FEW THUNDERSTORMS COULD FORM OVER NORTHERN AND CENTRAL MISSOURI LATER THIS AFTERNOON AND EVENING. THE RAIN THREAT WILL END FROM WEST TO EAST DURING THE NIGHT. JULY
Special weather statement, Jun 15, 1:00 PM CDT, 4 hours 36 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT MON JUN 15 1998 ...ISOLATED THUNDERSTORMS POSSIBLE THROUGH EARLY EVENING... FORECAST: SCATTERED SHOWERS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS NORTHERN AND WESTERN MISSOURI AND ADJACENT EASTERN KANSAS THROUGH THE EVENING HOURS. A FEW THUNDERSTORMS ARE ALSO POSSIBLE. HOWEVER...ANY STORMS WHICH DO DEVELOP WILL REMAIN BELOW SEVERE LIMITS DUE TO A LACK OF SUFFICIENT INSTABILITY. DISCUSSION: AN AREA OF LOW PRESSURE OVER CENTRAL ILLINOIS WILL MOVE EAST AND AWAY FROM THE REGION THIS AFTERNOON. HOWEVER...THERE IS SUFFICIENT MOISTURE AND INSTABILITY LEFT OVER FOR SCATTERED SHOWERS. IN ADDITION...AN UPPER LEVEL DISTURBANCE OVER SOUTH CENTRAL KANSAS WILL MOVE EAST AND PROVIDE JUST ENOUGH LIFT THAT A FEW THUNDERSTORMS COULD FORM OVER NORTHERN AND CENTRAL MISSOURI LATER THIS AFTERNOON AND EVENING. THE RAIN THREAT WILL END FROM WEST TO EAST DURING THE NIGHT. JULY
Special weather statement, Jun 15, 3:00 PM CDT, 2 hours 36 minutes before
MOZ001-011-152300- SPECIAL WEATHER STATEMENT...TARKIO RIVER FLOODING UPDATE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 300 PM CDT MON JUN 15 1998 ...LEVY BREAKS ALONG THE TARKIO RIVER... ...A FLOOD WARNING REMAINS IN EFFECT FOR THE TARKIO RIVER... MAJOR FLOODING CONTINUES ALONG THE TARKIO RIVER IN FAR NORTHWEST MISSOURI. THE HIGH WATER HAS OVERTOPPED LEVEES IN AT LEAST ONE PLACE...AND BROKEN THE LEVY IN SEVERAL MORE. ACCORDING TO OFFICIALS...THE LEVY HAS BEEN OVERTOPPED NEAR U.S. HIGHWAY 59 TO THE NORTH OF FAIRFAX. MINOR FLOODING OF FIELDS HAS BEEN THE RESULT. ALSO...A LEVY BROKE ALONG THE RIVER JUST NORTH OF THE HOLT COUNTY ROAD 125 BRIDGE. THIS IS ALSO NEAR THE BRIDGE CROSSING OF HIGHWAY 111. MINOR FLOODING OF FIELDS IS OCCURRING THERE...AND THERE IS SOME WATER OVER THE ROADWAY. A MUCH LARGER LEVY BREAK OCCURRED AROUND 1030 AM THIS MORNING...ABOUT 200 YARDS SOUTH OF INTERSTATE 29...1 MILE SOUTHEAST OF CORNING. WHILE THE INTERSTATE IS NOT THREATENED BY HIGH WATER...THE CITY OF CORNING IS. OFFICIALS ISSUED A VOLUNTARY EVACUATION ORDER FOR THE TOWN DUE TO THE THREAT OF FLOODING. AS OF 2 PM...NO REPORTS OF DAMAGE OR INJURIES HAVE BEEN RECEIVED...AS SANDBAGGING AND EXCAVATION EQUIPMENT WORKED TO PROTECT THE TOWN. THE RIVER LEVEL AT FAIRFAX IN ATCHISON COUNTY STOOD AT 25 FEET AT 10 AM THIS MORNING. THE RECORD FLOOD AT FAIRFAX IS 25.6 FEET. THE LATEST REPORTS FROM OFFICIALS INDICATE THAT THE RIVER IS FALLING SLIGHTLY...AND FORECASTS CALL FOR THIS TREND TO CONTINUE. WATER IS OVER SEVERAL ROADS IN THE COUNTY. IF YOU HAVE INTERESTS ALONG THE TARKIO RIVER...OR MUST TRAVEL ON ROADS NEAR IT...BE SURE TO OBEY BARRICADES AND SIGNS...AND DO NOT CROSS ROADS COVERED BY WATER. PLEASE MONITOR LATER FLOOD STATEMENTS /STLFLSMCI/ FOR THE MOST CURRENT INFORMATION. WELVAERT
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.